MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-45-040-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the supera self-expanding stent system and stent were removed without fluoroscopy.It should be noted that the supera peripheral stent system instructions for use (ifu) states: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.Precaution: should unusual resistance be felt at any time during stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.The deviation of the ifu does not appear to have caused/contributed to the reported difficulties.As there was no reported damage noted to the device during the inspection prior to use, it is possible that interaction with the heavily tortuous and heavily calcified anatomy resulted in the ratchet being unable to properly engage and release the stent from the delivery system thus resulting in reported activation failure/ deployment failure and the reported mechanical jam; however, this cannot be confirmed.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily tortuous and heavily calcified lesion in the distal superficial femoral artery.The 4.5x40mm supera self-expanding stent system (sess) was prepared per the instructions for use (ifu).Following pre-dilatation with an unspecified 5mm balloon at nominal pressure, the sess was advanced.The sess was being deployed per the ifu; however, it only deployed about 10mm and then the thumbslide stopped working and it could not be further deployed.The sess was locked and the sess and stent were removed together without resistance.The sess and stent were removed without fluoroscopy.The procedure was successfully completed with a 4.5x16mm supera stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15176167
Report Number2024168-2022-08585
Device Sequence Number5034516
Product Code NIP
UDI-Device Identifier08717648225925
UDI-Public08717648225925
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberS-45-040-120-P6
Device Catalogue NumberS-45-040-120-P6
Device Lot Number2011161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: .014 BOSTON; SHEATH: TERUMO 6X45CM
Patient Age67 YR
Patient SexMale
Patient Weight62 KG